Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 331, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 17, 2025, 5:46 PM MDT for Cherry County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2025, 5:46 PM MDT (23:46 UTC)
- Expired
- Aug 17, 2025, 6:30 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 43 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.8 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1722 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
513
WUUS53 KLBF 172346
SVRLBF
NEC031-180030-
/O.NEW.KLBF.SV.W.0331.250817T2346Z-250818T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
646 PM CDT Sun Aug 17 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Cherry County in north central Nebraska...
* Until 730 PM CDT.
* At 645 PM CDT, a severe thunderstorm was located near Brownlee, or
25 miles north of Thedford, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brownlee, Valentine National Wildlife Refuge, Highway 83 crossing
Goose Creek, and Highway 83 crossing the North Loup River.
This includes Highway 83 between mile markers 168 and 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4223 10074 4239 10084 4259 10049 4227 10029
TIME...MOT...LOC 2345Z 253DEG 13KT 4233 10067
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
894
WWUS53 KLBF 180007
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
707 PM CDT Sun Aug 17 2025
NEC031-180030-
/O.CON.KLBF.SV.W.0331.000000T0000Z-250818T0030Z/
Cherry NE-
707 PM CDT Sun Aug 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN CHERRY COUNTY...
At 707 PM CDT, a severe thunderstorm was located near Brownlee, or 26
miles north of Thedford, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brownlee, Highway 83 crossing Goose Creek, and Highway 83 crossing
the North Loup River.
This includes Highway 83 between mile markers 169 and 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4225 10069 4240 10076 4256 10049 4227 10029
TIME...MOT...LOC 0007Z 250DEG 13KT 4236 10059
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$671 WWUS53 KLBF 180022 SVSLBF Severe Weather Statement National Weather Service North Platte NE 722 PM CDT Sun Aug 17 2025 NEC031-180032- /O.EXP.KLBF.SV.W.0331.000000T0000Z-250818T0030Z/ Cherry NE- 722 PM CDT Sun Aug 17 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY COUNTY WILL EXPIRE AT 730 PM CDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. LAT...LON 4225 10069 4240 10076 4256 10049 4227 10029 TIME...MOT...LOC 0022Z 253DEG 13KT 4237 10053 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:31 PM MDT, 3 hours 15 minutes earlier. Its key messages:
- A marginal risk (level 1 of 5) of severe storms is expected both today and Monday with damaging winds and large hail being the main threats.
- Above normal temperatures continue through Thursday with highs rising into the 90s before dropping into the 80s for the end of the week.
- Rain and thunderstorms return Friday and Saturday evenings, but the severe risk is uncertain.
Area forecast discussion, Aug 17, 2:31 PM MDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 331 PM CDT Sun Aug 17 2025 .KEY MESSAGES... - A marginal risk (level 1 of 5) of severe storms is expected both today and Monday with damaging winds and large hail being the main threats. - Above normal temperatures continue through Thursday with highs rising into the 90s before dropping into the 80s for the end of the week. - Rain and thunderstorms return Friday and Saturday evenings, but the severe risk is uncertain. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 329 PM CDT Sun Aug 17 2025 Lingering showers and storms across northern Nebraska will continue to push into northeast Nebraska over the next few hours. Showers and thunderstorms are expected to return once again by late afternoon and into the evening across north central Nebraska and into the Sandhills. An area of higher instability (CAPE values greater than 3000 J/kg, steep low level lapse rates, and an area of shear around 30 knots) will be present across much this region by evening which will provide enough support for widely scattered severe storms by late afternoon. Convection is anticipated to start between 22Z and 00Z across northern Nebraska before tracking east/southeast into the evening hours. Greatest threats with these storms will be large hail initially in discrete supercells before storms become more linear in nature and damaging winds become the main threat. Thunderstorms may persist into the overnight hours as the low level jet intensifies after sunset, although the severe threat should great diminish after Midnight CT. Another round of severe thunderstorms returns on Monday afternoon and evening. Thunderstorms are expected to initiate earlier than Sunday, with some organized convection by mid afternoon across the northern Sandhills. With these storms expected to be supercellular in nature, current hazards will be large hail and damaging winds. There is some concerns on development locations as the latest CAMs have initiation in different areas. However, with the greatest instability across areas mainly east of US-83, current expectations is those areas have the greatest potential to see severe storms. There is also some concerns on lingering showers overnight and cloud cover into Monday morning impacting severe potential. Some models have clouds lingering into the mid to late afternoon, but it is likely we will get enough clearing early enough that it won't greatly inhibit convection potential. Instability quickly wanes by mid to late evening helping to end any severe storms. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 329 PM CDT Sun Aug 17 2025 Upper level ridging will begin to build across the western US by Tuesday. This will bring a return to quieter and drier weather through the middle of the week as surface high pressure builds into the central Plains. In addition to drier weather, this ridge will also keep above normal (upper 80s) temperatures across the region. Expect highs to rise into the 90s across much of north central and western Nebraska through Thursday. Near daily thunderstorms return Friday night and into the weekend. At this time, confidence in locations of impact and timing is low and therefore, the severe potential is uncertain at this time, but a stronger storm or two cannot be ruled out completely with small hail and strong wind gusts being the main threats. In addition to rain chances by the end of the week, cooler air will also return. Plenty of clouds and potentially isolated rain showers or thunderstorms during the day will drop high temperatures back into the 80s for Friday and into the upper 70s to low 80s for the weekend. Low temperatures will also drop into the mid to upper 50s by the weekend which near normal for this time of year. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1252 PM CDT Sun Aug 17 2025 After generally quiet weather through this afternoon, isolated to widely scattered convection will develop early this evening, mainly near the NE/SD border. Have introduced a PROB30 group for TSRA and variable/gusty winds to VTN for the 00-06z window. Quiet weather will return thereafter. Cloud bases will remain elevated, mainly high cirrus, but some SCT-BKN bases around 9-11kft are forecast with thunderstorm activity around VTN. Winds will be steady from the S-SE this afternoon around 4-8 kts at LBF, becoming light and variable overnight, then become easterly after 16z Monday. Winds at VTN will mainly be variable around 4-6 kts, with periods of E-NE winds overnight and again after 15z Monday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Snyder
Hazardous weather outlook, Aug 17, 2:28 PM MDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 328 PM CDT Sun Aug 17 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-182030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 328 PM CDT Sun Aug 17 2025 /228 PM MDT Sun Aug 17 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. There's a marginal risk (level 1 of 5) of severe thunderstorms this evening. The main threats will be damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There's a marginal risk (level 1 of 5) of severe thunderstorms Monday afternoon and evening across much of western and north central Nebraska. The main threats are damaging wind gusts and large hail. Thunderstorms return Friday and Saturday evenings, but the severe threat is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 17, 5:39 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
539 PM MDT Sun Aug 17 2025
NEZ004-180045-
Sheridan NE-
539 PM MDT Sun Aug 17 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SHERIDAN COUNTY
THROUGH 645 PM MDT...
At 538 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hay Springs, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rushville, Hay Springs, Highway 250 crossing the Niobrara River,
Intersection of Highway 87 and Antelope Road, and Walgren Lake State
Recreation Area.
This includes the following highways...
Highway 20 between mile markers 79 and 97.
Highway 250 between mile markers 32 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4248 10274 4267 10275 4277 10236 4249 10229
TIME...MOT...LOC 2338Z 257DEG 11KT 4259 10264
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 17, 5:40 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
640 PM CDT Sun Aug 17 2025
NEZ005-180045-
Eastern Cherry NE-
640 PM CDT Sun Aug 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHERRY COUNTY
THROUGH 745 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brownlee, or 24 miles north of Thedford, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brownlee, Highway 83 crossing Goose Creek, and Highway 83 crossing
the North Loup River.
This includes Highway 83 between mile markers 167 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4223 10075 4239 10081 4255 10052 4223 10036
TIME...MOT...LOC 2339Z 245DEG 9KT 4232 10071
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:39 PM MDT | Special Weather Statement | LBF | Sheridan | 66 min |
| Aug 17, 5:40 PM MDT | Special Weather Statement | LBF | Cherry | 65 min |
| Aug 17, 5:52 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.